I've had major serotonin syndrome after taking 1 Flexeril the evening of the same day as my 50 mg tramadol, about
6-8 hours apart. First I had mild, non-painful twitches, spasms in my legs. The next morning, after taking only the tramadol, I started turning beet red and felt horribly hot. I knew what was happening! I was losing control of my body temperture. Fortunately I had Valium available and I took 2 mg (smallest dose), after consulting with my doc, of course. I had to take it again a few hours later. I couldn't take either the tramadol or the flexeril for a few days and suffered a lot of pain.
If you should happen to get to the overheated stage you must go to the ER and tell them exactly what's happening. A lot of docs aren't very knowledgeable about
serotonin syndrome, even pain docs. It's not really that common. So those of us who know we are sensitive must research our meds and learn to treat ourselves. I'm pretty sure several of the common benzodiazepines will stop the syndrome. There are other treatments, but I had this one on hand and avoided an ER trip - just barely!
I am very sensitive, carry around a page and a half of my reactions to meds I have tried. I can even get SS from just taking too much tramadol (4 x 50 mg) in a day, or taking it plus one vicodin the same day, although those haven't been as bad as tramadol plus Flexeril. I wish I could take Flexeril because alone, it does help me. But tramadol helps me best with my fibro, so I take that and am just careful, write down the times I take it, and research all new prescript